Suggest treatment for recurring acne on back and hyper pigmentation of skin

default
Posted on Sat, 6 Jun 2015 in Skin Hair and Nails
Question: I have had back acne for a large portion of my life. However after it finally got most of it to clear up I have had hyper pigmentation. Recently I have tried had 5 TCA peels done by a Aesthetician and tried the following creams in order to remove this hyper pigmentation:
Finacea:
Slightly helped me remove very mild acne.

Hydroquinone:
Didn't do much to hyper pigmentation maybe a very small unnoticeable change.However,this caused a break out resulting in acne that went away. Once the acne disappeared more hyperpigmentation was present making the situation worse than it was before.

Tri-Luma:
Same result as the hydroquinone.

TCA Peels:
1.First TCA peel worked very well, removed about 20-30% of pigmentation and caused skin shedding.

2. Second peel cause a break out in a certain region of my back and resulted in more pigmentation, negative results. Shedding occurred.

3. Third peel had same result as the second peel in the same region. (It should also be noted that the person doing the treatment focused more of the chemicals on that spot that recently had a breakout from the second peel). Shedding occurred.

4. Fourth peel I asked the person doing the peel to distribute the peel out all over the back this time. Very minor flakking and small change, 5-10% improvement.

5. The fifth time the peel was done the same way as the third time. Worse results yet. Large Break out after 12 days, no flaking or shedding. Results are shown a profile picture.

As you can see my skin tends to hyper pigment very easily and react very sensitively to certain treatments.

It should also be noted that I followed the directions during each peel and never used any cream 5 days before peels and 10 days after.

At this point I wish I never tried to treat my skin and just did nothing the previous year and waited for it to go away. However now it is so bad that if I were to wait I'm not sure if any of these scars are removable without now. What treatments are there left for the skin on my back?






doctor
Answered by Dr. Rahul Kumar 1 hour later
Brief Answer:
Capsule isotretinoin

Detailed Answer:
Hello
Thanks for the query and photograph.
Peels and skin lightening creams can only cause superficial peeling of skin.
your problem is that acne keeps on occuring.
I treat such cases with oral isotretinoin capsules.
It gives good response within 15 days.
You can try this.
Once fresh lesions are controlled you can go for skin lightening.
Let me know if you have any other doubt.
Thank you
Above answer was peer-reviewed by : Dr. Pradeep Vitta
doctor
default
Follow up: Dr. Rahul Kumar 11 hours later
Thank you for your response.

I see that you recommended oral isotretinoin capsules, however I see that this treatment has many side effects and also require monthly observations along with other restrictions, and I also feel that it is likely not worth the treatment in my case.

I should also mention I sometimes go an entire month or two without acne on my back, the problem with breakouts occur whenever I try to treat my back in order to get rid of hyper pigmentation that has been on my back for a long time.

These breakouts often result in further hyper pigmentation which I am trying to eliminate, therefore, further increasing the problem I am trying to get rid of.

Normally I would think to leave it alone and allow the hyper pigmentation to fade. However, it seems that it would likely take years to go away if I didn't treat it.

Acne is usually not an issue on my back unless I try to treat my hyper pigmentation. It is only that particular region that keeps breaking out from the different types of treatments I receive. My face is usually clear 95% of the time.

I was mainly wondering if there were any treatments that could reduce hyper pigmentation without causing a risk of further breakouts on my particular skin type.

doctor
Answered by Dr. Rahul Kumar 16 hours later
Brief Answer:
Try doxycycline

Detailed Answer:
Hello
Thanks for the follow up.
The treatment advised to you for hyper pigmentation was perfect.
The problem is outbreaks which you are getting in between.
I suggested isotretinoin for these out breaks.
Don't worry there are not many side effects.
Just a bit of lip dryness is common.
A course of 15 days can prevent flare up for years.
You can try this.
If you dont want to go for isotretinoin then doxycycline is next best choice.
You can meet a dermatologist and discuss regarding these as these are prescription drugs.
Let me know if you have any other doubt.
Thank you
Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
default
Follow up: Dr. Rahul Kumar 18 hours later
Thank you a suggestion with another medicine. I was also wondering once the breakout has subsided, (usually take about 2 months after the peel) and I am left with a even higher amount of hyper pigmentation. How can I go about removing all the damage that has been done? Most of the treatments I have gone through have ended in failure or made the problem worse than it was before. I was wondering if there is a safer route that can give me at least some results.
Also to further note, I was also looking to go into some organic methods of back treatment because many medications and procedures seem to make my sensitive skin worse and I am essential losing time and money for adverse results. Would organic treatments be safer and be worth giving a shot?
doctor
Answered by Dr. Rahul Kumar 8 hours later
Brief Answer:
Try organic therapy

Detailed Answer:
Hello
Thanks for the follow up.
Any skin lightening method removes superficial skin and decrease pigmentation.
Once fresh skin is formed and outbreaks occur pigmentation return.
For controlling outbreaks you can take doxycycline.
For pigmentation it is better to go for organic therapy as these therapies don't cause peeling and further damage to skin.
Let me know if you have any other doubts.
Thank you.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Rahul Kumar

Dermatologist

Practicing since :2010

Answered : 6301 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication

Recent questions on  Hyperpigmentation

doctor1 MD

hi doctor im 29 year old married woman with nullipara.im having pcos,hypothyroidism,hashimotos thyroiditis and acanthosis nigricans.i am taking...

doctor1 MD

i am suffering from severe sunburns on my face and hands. Though I apply sunscreen while going out (SPF 50+) I still get sun burns. I am on...

doctor1 MD

hi, i was born with a full body hyperpigmentation on my skin. i have no idea why this happened and any of these doctors i ve seen in the past have...

doctor1 MD

I have hyperpigmentation of my shaft and a couple of small round hyperpigmented lesions on my glans. They are not raised and have been there for...

doctor1 MD

I am 30 years old. I just had circumcision in August. From October I started developing brown/black patches on the penis glans . The patches are...

doctor1 MD

Good morning - My Wife has had a scab on her nose that heals and then re-scabs and then heals and re-scabs for about 3-4 weeks. The wound area is...

doctor1 MD

Hello Doctor, There is a dark black patch of skin around the top puncture site ( near diaphragm) of laproscopic gall bladder operation. the...

Get personalised answers from verified doctor in minutes across 80+ specialties

193 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2